New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

dagonweb
New Member


Date Joined May 2010
Total Posts : 2
   Posted 5/15/2010 3:24 AM (GMT -6)   
I have had severe migraines. I have taken meds against attacks since 94 (ergotamine), switched to maxalt in 98, and more recently to relpax. I used depakine in 2002 but it because SEVERE side effects. I have been using varied beta blockers in the past and right now I use two bisoprolol and one sandomigran since I use generic packaging.

For the last year I have been steadily using more relpax on a weekly basis. I emphasize that I have no choice in the matter. If I do not use relpax to stop an attack I get what is equivalent to a cluster headache and I experience the worst possible pain I as a human being can have. I cannot decide to not take relpax once I get attacks. Once I do not take relpax within 2-3hours I am screaming, crying, pacing around, backing my head, hyperventilating, vomiting green, jerking, spasming, and pretty soon one of my neigbours calls an ambulance, the cops, etc. and they shoot me full of valium and make sure I have relpax. Right now if I dont have relpax on a friday I can get terrfied. I have little choice in the matter.

But now for a week - Topamax - no Relpax, nothing. It's amazing. That in itself is an improvement. And just the one 25mg tiny pill.

The flipside is I sleep about 12 hours a day now, I can't concentrate for crap, I am extremely irritable, I cant type, I cant stand bright light. So even though I may not have the 2-4 hours of feeling amazingly bad due to taking Relpax now my entire day is r u i n e d and the end result is I end up doing next to nothing useful. But what's worse I am not emotionally a lot more unstable. I cant make solid decisions, and whats more, the Topamax has taken away my entire sexual drive. For the entire seven days I have taken it I have been a eunuch, like I have been switched off. So I am emotionally unstable, I am irritable, I cant stand input, I am tired as hell, I am irritable, my coordination is gone, I feel like I am wrapped in cotton and I am sexless.

So its basicly ten steps back, ten steps forward.

So, what do I conclude?

Post Edited (dagonweb) : 5/15/2010 3:34:18 AM (GMT-6)


crittersaplenty
New Member


Date Joined May 2010
Total Posts : 4
   Posted 5/18/2010 12:35 PM (GMT -6)   
Wow, that is a tough decision. It's almost like a miracle drug for you full of side effects. I am taking 400mg of topamax and have almost no side effects - just a few memory problems (though I've had memory problems for years since high school when I took NO medicine at all),  and my hands and feet tingle in the really cold weather. When I first started taking it I did have some "out of body" feelings - like I would be typing on the computer but feel like I wasn't sitting in the chair - kind of hard to explain. Don't feel that way at all anymore. I have gotten to this dose over 5 years. There are plenty of folks out there who call it Dopamax b/c it makes folks feel so dopey. And I have a coworker who lost like 30 lbs on 25 mgs and I think she take 12.5 now. She's a tiny thing so couldn't afford to lose all that weight. Me, I lost weight at the beginning (20lbs) but have gained 10 back. Would love to lose that 10 again so my pants fit better.....
 
On the flip side, all the antidepressants I tried with lower doses of topamax made me sleep, nauseated, and constipated. ALL of them. And a few killed the old sex drive too. Finally nortritylline was ok for a while -HA, it even helped with this crazy exercise induced itching I get, but it didn't do squat for my headaches. Sadly, the topamax doesn't seem to cut it alone. I saw a neuro for the first time in Jan and she upped the topa and dropped the nortrip and tried some injections. That all worked until April but I haven't gone back. The injections only lasted a month and hurt so bad I'm not sure I want them again.
 
So I think most docs and pharmacists will tell you that if you can bear it out, to give the med several weeks to see if the side effects lessen. I hung in there several months with all mine, except one that made me so nauseaous I used up all my phenergan. Then I threw it away before the bottle was empty. But it didn't help my headaches so wasn't worth it that way either. Since the topamax made such a dramatic change in your migraines, man, I personally would have to stick it out another week and see if the side effects go away with time. Imagine how much better your life will be if all it takes is to find the right preventative med! And it sounds like this is something of a miracle for you!!
 
I'm still waiting. I get a good 1-2 months out of everything, sometimes 3-4, then slowly those nasty HA creep back up to their 15-20 days a month. Not all severe like yours, thank God! but just knawing at my neck and skull, like a worm in an apple, letting me know they rule my life..... Sigh.....
 
Good luck! I know how frustrating it is. We all do. I hope you find something that will have minimal side effects and work like a charm!
 
 
 

penguin14
New Member


Date Joined Jun 2010
Total Posts : 14
   Posted 6/15/2010 1:57 PM (GMT -6)   
i have been on topamax for a while now and the side affects that are harsh at the beginning trully do subside once you have been taking them for a while. i have no side affects at all now wooh!

fashiongirl
Regular Member


Date Joined Jun 2010
Total Posts : 27
   Posted 6/19/2010 11:23 PM (GMT -6)   
I've bee on Topamax for years (150mg a day now) and the side effects do go away, though I have to be careful about making sure I drink a lot of water. That foggy head feeling will pass. But I found that after the first year and a half my headaches are back. I don't want to stop the topamax because what else is there? I'm allergic to Relpax/Imitrex so I take Fioricet when I do have a migraine.

I say stick with it on a low dose and see what happens. It was worth it for me.
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 19, 2017 5:58 PM (GMT -6)
There are a total of 2,884,423 posts in 316,488 threads.
View Active Threads


Who's Online
This forum has 157610 registered members. Please welcome our newest member, Bets6182.
467 Guest(s), 13 Registered Member(s) are currently online.  Details
lovingmama, KevinJWhite, GB722, 81GyGuy, Lapis_29, TotesMagotes, Bets6182, getting by, Tudpock18, FlowersGal, InTheShop, Annie88, iank1434


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer